Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 69, NWS La Crosse, WI

July 3, 2007Dodge County, Mower County, Olmsted County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 3, 2007, 6:41 PM CDT for Dodge County, Mower County, Olmsted County, Minnesota. It was in force for 64 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2007, 6:41 PM CDT (23:41 UTC)
Expired
Jul 3, 2007, 7:45 PM CDT
In force
64 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

Counties Dodge County, MN, Mower County, MN, Olmsted County, MN

The radar

The La Crosse radar (KARX), 107 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 6:47 PM CDTTSTM WND GST 584 N Byron, MN
Jul 3, 7:25 PM CDTTSTM WND DMGAustin, MNTREES AND POWER LINES WERE BLOWN DOWN IN THE CITY.
Jul 3, 7:28 PM CDTTSTM WND DMGAustin, MNLARGE TREES AND POWERLINES DOWN IN NW SIDE OF CITY
Jul 3, 7:30 PM CDTTSTM WND GST 59Grand Meadow, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 12:10 PM CDTTornado WatchSPC8 hr
Jul 3, 6:08 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2007-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1198 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2007-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1198 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
975 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 032342
SVRARX
MNC039-099-109-040045-
/O.NEW.KARX.SV.W.0069.070703T2341Z-070704T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
641 PM CDT TUE JUL 3 2007

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEAST DODGE COUNTY IN SOUTHEAST MINNESOTA...
  MOWER COUNTY IN SOUTHEAST MINNESOTA...
  OLMSTED COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 745 PM CDT

* AT 637 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
  LOCATED ALONG A LINE FROM NEAR PINE ISLAND TO THE OWATONNA AREA
  MOVING SOUTHEAST AT 30 MPH. THERE HAVE BEEN WIND REPORTS OF 50
  MPH ALREADY WITH THESE STORMS.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  DODGE CENTER AROUND 640 PM...
  AUSTIN AROUND 650 PM...
  ROCHESTER AND BROWNSDALE AROUND 655 PM...
  LYLE AND COUNTY ROADS 1 AND 7 AROUND 700 PM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

LAT...LON 4420 9266 4402 9305 4350 9306 4350 9246
      4385 9246 4385 9209 4411 9208 4411 9233
      4419 9233

$$

SHEA
7 follow-up statements
000 
WWUS53 KARX 032352
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
652 PM CDT TUE JUL 3 2007

MNC039-099-109-040045-
/O.CON.KARX.SV.W.0069.000000T0000Z-070704T0045Z/
DODGE MN-OLMSTED MN-MOWER MN-
652 PM CDT TUE JUL 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM FOR 
MOWER...OLMSTED AND SOUTHEAST DODGE COUNTIES...

AT 647 PM...A WIND GUST OF 58 MPH WAS REPORTED 4 MILES NORTH OF 
BYRON IN WESTERN OLMSTED COUNTY BY THE PUBLIC.

AT 649 PM...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING 
SEVERE THUNDERSTORMS FROM NORTH OF ROCHESTER TO AREAS NORTH OF 
AUSTIN MINNESOTA. THESE STORMS WERE DRIFTING SOUTHEAST AT 30 MPH.

SMALL HAIL HAS ALSO BEEN REPORTED WITH SOME OF THESE STORMS...
ALONG WITH VERY HEAVY RAINS.

* THESE SEVERE THUNDERSTORMS WILL BE NEAR...
  ROCHESTER BY 700 PM...
  AUSTIN BY 710 PM...
  ELKTON AND EYOTA BY 720 PM.

LAT...LON 4420 9266 4402 9305 4350 9306 4350 9246
      4385 9246 4385 9209 4411 9208 4411 9233
      4419 9233

$$

SHEA
000 
WWUS53 KARX 032359 RRA
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
659 PM CDT TUE JUL 3 2007

MNC039-099-109-040045-
/O.CON.KARX.SV.W.0069.000000T0000Z-070704T0045Z/
DODGE MN-OLMSTED MN-MOWER MN-
659 PM CDT TUE JUL 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM FOR 
MOWER...OLMSTED AND SOUTHEAST DODGE COUNTIES...

AT 654 PM...PEA SIZE HAIL AND STRONG WIND GUSTS WERE REPORTED IN THE 
HAYFIELD AREA IN DODGE COUNTY MINNESOTA. PEA SIZE HAIL WAS ALSO 
REPORTED FROM THE STEWARTVILLE AREA EARLIER.

STANDING WATER WAS REPORTED NEAR THE ORONOCO AREA ALONG HIGHWAY 52 
AS WELL...BLOCKING TRAFFIC LANES.

THESE STORMS WILL CONTINUE TO BRING HIGH WINDS...HAIL AND TORRENTIAL 
RAINS TO ROCHESTER THROUGH 730 PM...WITH OTHER COMMUNITIES BETWEEN 
ROCHESTER AND AUSTIN IN THE PATH OF THESE STORMS AS WELL.


LAT...LON 4420 9266 4402 9305 4350 9306 4350 9246
      4385 9246 4385 9209 4411 9208 4411 9233
      4419 9233

$$

SHEA
000 
WWUS53 KARX 040007
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
707 PM CDT TUE JUL 3 2007

MNC039-099-109-040045-
/O.CON.KARX.SV.W.0069.000000T0000Z-070704T0045Z/
DODGE MN-OLMSTED MN-MOWER MN-
707 PM CDT TUE JUL 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM FOR 
MOWER...OLMSTED AND SOUTHEAST DODGE COUNTIES...

AT 702 PM...THE PUBLIC REPORTED HIGH WINDS ON THE NORTHWEST SIDE OF 
ROCHESTER...PERHAPS UP TO 60 MPH. DOPPLER RADAR SHOWED STRONG TO 
SEVERE THUNDERSTORMS FROM THE ROCHESTER AREA SOUTHWEST TOWARDS 
AUSTIN. THE STRONGEST STORMS WERE PASSING JUST NORTHEAST OF THE CITY 
OF AUSTIN.

* THESE SEVERE THUNDERSTORMS WILL BE NEAR...
  WALTHAM AROUND 705 PM...
  DEXTER AROUND 715 PM...
  EYOTA AROUND 715 PM...
  AND GRAND MEADOW AROUND 730 PM.

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR 
NO ADVANCED WARNING. BE ALERT FOR STREET FLOODING AS WELL. REDUCE 
YOUR SPEED AND NEVER DRIVE THROUGH HIGH WATER.

LAT...LON 4420 9266 4402 9305 4350 9306 4350 9246
      4385 9246 4385 9209 4411 9208 4411 9233
      4419 9233

$$

SHEA
000 
WWUS53 KARX 040012
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
712 PM CDT TUE JUL 3 2007

MNC039-099-109-040045-
/O.CON.KARX.SV.W.0069.000000T0000Z-070704T0045Z/
DODGE MN-OLMSTED MN-MOWER MN-
712 PM CDT TUE JUL 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM FOR 
MOWER...OLMSTED AND SOUTHEAST DODGE COUNTIES...

AT 708 PM...WIND GUSTS OF 50 MPH AND PEA SIZE HAIL WERE REPORTED 
WEST OF AUSTIN IN FAR WESTERN MOWER COUNTY WITH ADDITIONAL 
THUNDERSTORMS COMING IN FROM THE WEST. OTHER STORMS CONTINUED
FROM NORTHEAST OF AUSTIN THROUGH THE ROCHESTER AREA.

THE HEAVIEST RAIN AND SEVERE WEATHER THREAT HAS SHIFTED OUT OF THE 
CITY OF ROCHESTER.

BE ALERT FOR STREET FLOODING AS WELL. REDUCE YOUR SPEED AND NEVER 
DRIVE THROUGH HIGH WATER.

LAT...LON 4420 9266 4402 9305 4350 9306 4350 9246
      4385 9246 4385 9209 4411 9208 4411 9233
      4419 9233

$$

SHEA
000 
WWUS53 KARX 040023
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
723 PM CDT TUE JUL 3 2007

MNC039-040030-
/O.CAN.KARX.SV.W.0069.000000T0000Z-070704T0045Z/
DODGE MN-
723 PM CDT TUE JUL 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEAST DODGE COUNTY IS 
CANCELLED...

THE SEVERE WEATHER THREAT APPEARS TO HAVE ENDED FOR THE TIME BEING 
IN DODGE COUNTY ALTHOUGH ADDITIONAL STRONG STORMS MAY STILL MOVE 
INTO THE COUNTY FROM THE WEST DURING THE NEXT 30 TO 45 MINUTES.

LAT...LON 4420 9266 4385 9268 4384 9305 4350 9306
      4350 9246 4385 9246 4385 9209 4411 9208
      4411 9233 4419 9233

$$

MNC099-109-040045-
/O.CON.KARX.SV.W.0069.000000T0000Z-070704T0045Z/
OLMSTED MN-MOWER MN-
723 PM CDT TUE JUL 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM FOR 
MOWER AND OLMSTED COUNTIES...

WIND GUSTS TO 50 MPH WERE REPORTED IN THE CITY OF AUSTIN AROUND 720 
PM ALONG WITH VERY HEAVY RAINS. TREES OF 4 INCHES IN DIAMETER WERE 
BEING BLOWN DOWN ACCORDING TO DISPATCH.

OTHER STORMS EXTENDED NORTHEAST TO NEAR STEWARTVILLE AND TOWARDS 
DOVER IN OLMSTED COUNTY.

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF 
WATER ON ROADWAYS AND LOCALIZED FLOODING.

LAT...LON 4420 9266 4385 9268 4384 9305 4350 9306
      4350 9246 4385 9246 4385 9209 4411 9208
      4411 9233 4419 9233

$$

SHEA
000 
WWUS53 KARX 040034
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
734 PM CDT TUE JUL 3 2007

MNC109-040042-
/O.CAN.KARX.SV.W.0069.000000T0000Z-070704T0045Z/
OLMSTED MN-
734 PM CDT TUE JUL 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR OLMSTED COUNTY IS CANCELLED...

THE STRONGER STORMS HAVE SHIFTED SOUTH AND EAST OF THE AREA SO THE 
WARNING IS BEING CANCELLED EARLY. THERE IS STILL A THREAT FOR 
ADDITIONAL STORMS THOUGH OVER THE NEXT FEW HOURS.

LAT...LON 4383 9246 4383 9267 4384 9305 4350 9306
      4350 9246

$$

MNC099-040045-
/O.CON.KARX.SV.W.0069.000000T0000Z-070704T0045Z/
MOWER MN-
734 PM CDT TUE JUL 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR MOWER COUNTY...

STRONG TO SEVERE THUNDERSTORMS CONTINUE FROM THE AUSTIN AREA
EAST TOWARDS GRAND MEADOW IN MOWER COUNTY. WIND GUSTS HAVE DAMAGED 
TREES AND POWER LINES IN THE CITY OF AUSTIN. TORRENTIAL RAINS ARE 
ALSO EXPECTED WHICH COULD LEAD TO SHORT LIVED STREET FLOODING.

THESE STORMS WILL AFFECT ADAMS...LE ROY AND RACINE THROUGH 745 PM.

REMEMBER...LIGHTNING CAN BE A KILLER. STAY INDOORS UNTIL STORMS PASS.

LAT...LON 4383 9246 4383 9267 4384 9305 4350 9306
      4350 9246

$$

SHEA
000 
WWUS53 KARX 040045
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
745 PM CDT TUE JUL 3 2007

MNC099-040053-
/O.EXP.KARX.SV.W.0069.000000T0000Z-070704T0045Z/
MOWER MN-
745 PM CDT TUE JUL 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR MOWER COUNTY EXPIRES AT 745 PM
CDT...

AT 730 PM...WIND GUSTS TO 59 MPH WERE REPORTED BY A COOPERATIVE 
OBSERVER IN GRAND MEADOW AT THE FIRE HALL.

THESE STORMS HAVE SHOWN SOME SIGNS OF WEAKENING AND HENCE THE 
WARNING WILL BE ALLOWED TO EXPIRE ON TIME FOR MOWER COUNTY MINNESOTA.

OTHER THUNDERSTORMS MAY BRING MORE HEAVY RAIN TO THE REGION THROUGH 
10 PM BUT THE SEVERE WEATHER THREAT IS DECREASING IN TIME.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.

LAT...LON 4383 9246 4383 9267 4384 9305 4350 9306
      4350 9246

$$

SHEA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:40 PM CDT, 4 hours 1 minute earlier.

Area forecast discussion, Jul 3, 2:40 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
240 PM CDT TUE JUL 3 2007

.SHORT TERM...TONIGHT THROUGH FRIDAY

ATTENTION FOCUSED ON CONVECTIVE POTENTIAL TONIGHT...WITH SEVERE
CHANCES...RAIN POTENTIAL THROUGH THURSDAY...THEN A REBUILDING RIDGE.

AREA CURRENTLY UNDER TORNADO WATCH 477. ACTIVE CONVECTION BLOSSOMING
OVER AREA PER RADAR AND SATELLITE IMAGERY. SURFACE OBSERVATIONS
INDICATE HUMID AIR POURING IN...WITH DEWPOINTS INTO THE LOWER 70S
OVER THE WESTERN HALF OF THE FORECAST AREA AT 18Z.

12Z 03JULY07 MODEL SOLUTIONS SOMEWHAT IN AGREEMENT IN THE INITIAL
PERIODS...BUT DIFFER FROM THURSDAY ON. NAM APPEARS TO PUT A BIT TOO
MUCH EMPHASIS ON TRAILING SHORT WAVE ENERGY BY THEN. GFS CLOSER TO
OTHER MODELS IN KEEPING THIS ENERGY WEAKER AND FURTHER NORTH AND
EAST.

FOR THIS AFTERNOON/EVENING...AMPLE CAPE BEING BUILT IN WARM AND HUMID
AIRMASS...WITH CONVECTION PERCOLATING ACROSS THE FORECAST AREA. COULD
SEE SOME OF THESE STORMS INTENSIFY TO SEVERE LEVELS...WITH HAIL AND
STRONG WINDS THE MAIN THREATS. HOWEVER...DESPITE WEAK 0-6 KM BULK
SHEAR...THERE IS AMPLE LOWER LEVEL SHEAR FOR ROTATING STORMS AND THE
POTENTIAL FOR SOME SPIN-UPS. HENCE THE TORNADO WATCH.  THE MAIN
VORTICITY CENTER DRIVING THIS LOOKS TO MOVE ACROSS THE FORECAST
AREA BY MIDNIGHT...TAKING THE BEST CHANCE OF CONVECTION ALONG WITH
IT. HOWEVER...WEAKER SHORT WAVE ENERGY TRAILING IT...WITH REMNANT
BOUNDARIES...WILL HANG ONTO CHANCES THROUGH THE NIGHT.

SURFACE FRONT AND MOST SIGNIFICANT OF THE SHORT WAVE ENERGY LOOKS TO
BE SOUTH AND EAST OF THE AREA BY WEDNESDAY. HOWEVER...STILL ANOTHER
WEAK SHORT WAVE TROUGH IN THE NORTHWEST FLOW EXPECTED TO DROP INTO
WISCONSIN ON WED...WHICH COULD STILL RESULT IN RAIN...ESPECIALLY
OVER THE SOUTHEAST. FRONT AND FORCING FAR ENOUGH SOUTH BY WEDNESDAY
NIGHT TO PRECLUDE THE NEED FOR ANY POP.

ONE LAST SHORT WAVE TROUGH LOOKS TO ROTATE INTO THE WESTERN GREAT
LAKES REGION FOR THURSDAY. STILL SOME RESIDUAL MOISTURE LINGERING...
AND WITH THE ADVECTION OF COOLER AIR ALOFT COMING IN WITH THE WAVE...
SOME CONVECTION IS POSSIBLE...ESPECIALLY OVER THE EASTERN HALF OF
THE FORECAST AREA.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY

THE MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT INITIALLY WITH RE-
AMPLIFICATION OF THE WEST COAST UPPER RIDGE FOR THE LAST PART OF THE
WEEK. BUT AS WE MOVE TOWARD SUNDAY...THE MODELS BEGIN TO DIVERGE AS
THE RIDGE FLATTENS AGAIN IN RESPONSE TO SHORT WAVES MOVING THROUGH
AND OVER IT.  AS THIS FLATTENING OCCURS...A FRONTAL BOUNDARY WILL
BEGIN TO SAG SOUTH TOWARD THE FORECAST AREA.  HARD TO SAY JUST HOW
FAST THIS WILL OCCUR...BUT AT THIS TIME...A MODEL BLEND WOULD
SUGGEST THE FRONT WILL GET INTO CENTRAL MN BY MONDAY MORNING...BUT
MAY TAKE ALL THE WAY UNTIL LATE TUESDAY TO GET THROUGH THE REGION.
AS SUCH...WILL HAVE TO PLACE RAIN CHANCES IN THE FORECAST FROM
SUNDAY THROUGH TUESDAY NIGHT.

MW

&&

.AVIATION...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED TO BE
AROUND THE TAF SITES INTO THE EVENING HOURS. MVFR CEILINGS EXPECTED
NEAR THE STORMS...BUT VISIBILITIES COULD BRIEFLY DROP TO IFR WITH
SOME LOCALLY HEAVY DOWNPOURS. WIND GUSTS IN EXCESS OF 40 KNOTS AND
HAIL WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. THE ACTIVITY IS
EXPECTED TO DECREASE IN INTENSITY AND COVERAGE AFTER 01Z AS THE
ACTIVITY SLIDES EAST AND SOUTHEAST AHEAD OF AN ADVANCING COLD FRONT.
THE FRONT WILL SWITCH THE WINDS FROM THE SOUTHWEST AROUND TO THE
NORTHWEST BUT SPEEDS EXPECTED TO REMAIN AROUND 10 KNOTS OR LESS.
ONCE THE FRONT GOES THROUGH LOOK FOR VFR CONDITIONS TO RETURN.

04

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.

&&
Hazardous weather outlook, Jul 3, 3:02 PM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
302 PM CDT TUE JUL 3 2007

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-041100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
302 PM CDT TUE JUL 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ANOTHER AREA OF THUNDERSTORMS MAY DEVELOP OVER THE SOUTHERN
SECTIONS OF MINNESOTA AHEAD OF A COLD FRONT AND MOVE INTO THE AREA
LATE THIS AFTERNOON AND EVENING. THESE STORMS WILL HAVE THE
POTENTIAL TO PRODUCE SEVERE WEATHER WITH THE MAIN THREATS BEING
DAMAGING WINDS AND LARGE HAIL. AN ISOLATE TORNADO WILL ALSO BE
POSSIBLE. THE MAIN WINDOW FOR SEVERE WEATHER WILL BE FROM 5 PM TO
10 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORM CHANCES WILL LINGER INTO WEDNESDAY ACROSS MUCH
OF THE AREA BEFORE THE FRONT CLEARS THE AREA. SEVERE WEATHER IS NOT
EXPECTED...BUT DEADLY LIGHTNING WILL BE POSSIBLE WITH ANY
THUNDERSTORM. A WEAK WEATHER SYSTEM ON THURSDAY MAY BRING A SMALL
THUNDERSTORM THREAT AGAIN TO THE AREA...BUT THESE STORMS ARE EXPECTED
TO REMAIN BELOW SEVERE LEVELS...WITH LIGHTNING THE MAIN THREAT.

THE NEXT CHANCE FOR THUNDERSTORMS WILL DEVELOP AS A HOT AND HUMID
AIRMASS OVERSPREADS THE AREA FOR THE WEEKEND...WITH THUNDERSTORM
CHANCES INCREASING AS A FRONT INTERACTS WITH THIS AIRMASS ON
SUNDAY. HEAT INDICES THIS WEEKEND MAY BECOME ELEVATED IF
PROJECTED TEMPERATURE AND HUMIDITY FORECASTS VERIFY. STAY TUNED FOR
FURTHER REFINEMENT ON THE WEEKEND FORECAST IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY STILL BE NECESSARY THIS AFTERNOON AND
EVENING...PRIMARILY BETWEEN 5 PM AND 10 PM. SPOTTERS AND SPOTTER
GROUPS ARE ENCOURAGED TO MONITOR THE LATEST STATEMENTS...WATCHES AND
WARNINGS...IN PREPARATION FOR RAPID DEPLOYMENT.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

04

In the hours before

Local storm report, Jul 3, 5:24 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
524 PM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             SPARTA                  43.94N 90.81W
07/03/2007  E0.25 INCH       MONROE             WI   TRAINED SPOTTER

            WIND GUSTS TO 45 MPH HAVE ALSO BEEN REPORTED OVER THE
            PAST 5 MINUTES AROUND SPARTA.

&&

SHEA

Nearby

Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.